A model-based approach and analysis for multi-period networks

Warning The system is temporarily closed to updates for reporting purpose.

Hosseini, Seyed Ahmad (2013) A model-based approach and analysis for multi-period networks. Journal of Optimization Theory and Applications, 157 (2). pp. 486-512. ISSN 0022-3239 (Print) 1573-2878 (Online)

[thumbnail of 10.1007_s10957-012-0183-6.pdf] PDF
10.1007_s10957-012-0183-6.pdf
Restricted to Registered users only

Download (958kB) | Request a copy

Abstract

The aim of this contribution is to address a general class of network problems, very common in process systems engineering, where spoilage on arcs and storage in nodes are inevitable as time changes. Having a set of capacities, so-called horizon capacity which limits the total flow passing arcs over all periods, the min-cost flow problem in the discrete-time model with time-varying network parameters is investigated. While assuming a possibility of storage or and spoilage, we propose some approaches employing polyhedrals to obtain optimal solutions for a pre-specified planning horizon. Our methods describe some reformulations based on polyhedrals that lead to LP problems comprising a set of sparse subproblems with exceptional structures. Considering the sparsity and repeating structure of the polyhedrals, algorithmic approaches based on decomposition techniques of block-angular and block-staircase cases are proposed to handle the global problem aiming to reduce the computational resources required.
Item Type: Article
Uncontrolled Keywords: Optimization · Process systems engineering · Linear programming · Decomposition methods · Production planning
Subjects: Q Science > QA Mathematics
T Technology > TA Engineering (General). Civil engineering (General)
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Seyed Ahmad Hosseini
Date Deposited: 20 Oct 2012 19:57
Last Modified: 26 Apr 2022 08:57
URI: https://research.sabanciuniv.edu/id/eprint/19372

Actions (login required)

View Item
View Item